Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Had lithotripsy. Had ureter stent placed. Having backpain, abdominal discomfort, lower pelvic aches. Caused by stent?

I had lithotripsy a month ago and had a ureter stent placed on the left side. I have a lot of back pain, abdominal discomfort, and lower pelvic aches. I am passing very small stones, but not a significant amount. I have not felt well since it was placed. I am scheduled for another lithotripsy on my right kidney, but will have the stent removed and will not have another one for that side for which I am grateful. Can the stent cause all of these problems?
Asked On : Tue, 5 Mar 2013
Answers:  2 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Radiologist 's  Response
May 2014
Thanks for writing.

In most patients with kidney stones, a metallic stent is placed to give passage to the multiple small stone fragments to pass into the urinary bladder and then out of the urinary tract. Stents used generally are double J stent with hook like curves at both the ends.

Sometimes, these ends of the stents slip downwards into the upper ureter to cause slight injury or the end in the bladder can cause bladder wall injury. Most injuries are slight but can cause severe pain to the patients.

Also the smaller stone fragments can cause pain as they pass through the ureter.

So what you think is right, stents and smaller stone fragments, both can cause pain.

Hoppe this helps.
Answered: Fri, 19 Jul 2013
I find this answer helpful
General & Family Physician Dr. Vidya KR's  Response
Hi, Thanks for using HCM.

Your symptoms of abdominal discomfort and pain could be due to stones, as you are passing them out. ureteric peristaltic movement resulting in pain.
need not have to worry, take lot of fluids which helps to expel stones easily.

Consult your doctor for examination and management.
Hope I answered your question. Feel free to ask me if you have any further queries.
Wish you good health. Take care.

Dr. Vidya
Answered: Fri, 19 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor